Femara. I’m not a fan. Since starting this drug about six weeks ago, I have not had a good night’s sleep. The night sweats are terrible, and I continue to spend my nights alternating between roasting and freezing. Although last night, despite my best attempts, I pretty much roasted the whole night. (Keep in mind, it has been frosty here in PA the last few nights.)
In addition to the loss of sleep, I am dealing with severe joint pain, particularly in my knees and feet (although also in my shoulders, hips and hands). If I sit for longer than 30 minutes, I have trouble moving. I have been trying to keep myself moving: gardening, walking the treadmill, walking around Lake Scranton, but when I get up in the morning, I feel like I have been hit by a bus. This morning, it was so frustrating for me getting out of bed, that tears came to my eyes.
I have been trying to research on the Internet to see if the side effects go away, and all I can find is that they DO go away… when you stop taking the drug after five years!!!!!! I can’t do five years of this.
In my gut, I just really want to stop taking this drug. It is intended to reduce my estrogen so as not to feed any estrogen-fed rogue cancer cell in my body. I feel, however, that I have done a lot of other things to reduce the xenoestrogens in my body, like stopping birth control, eliminating meat from my diet, limiting soy, etc. Part of me really believes stopping this drug is the right thing to do. Do I really want to feel arthritic for the next five years (not to mention sleep deprivation).
BUT. Traditional medicine scares the pants of you by making you believe if you don’t take this drug, your cancer will come back.
So how do you make that choice?
For now, I’ll keep doing it and keep researching the Internet to see if I can find any good news or good information for lessening side effects. Some people have mentioned that they got shots in their hands to lessen the pain. I certainly don’t want to chase one drug with another.
To my fellow breast cancer chickies… how are you faring on your respective hormone blockers? How are side effects, and have you any suggestions for managing side effects? Thanks!